Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 9, 1999, 12:26 AM CDT for Crawford County, Illinois. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 1999, 12:26 AM CDT (05:26 UTC)
- Expired
- Apr 9, 1999, 12:45 AM CDT
- In force
- 19 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Crawford County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSPI 090525 RRA SVRSPI ILC033-090545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1226 AM CDT FRI APR 9 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 1245 AM CDT * AT 1225 AM CDT... DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 5 MILES WEST NORTHWEST OF ROBINSON TO HUTSONVILLE... MOVING EAST NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROBINSON HUTSONVILLE DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. FRIEDERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:00 PM CDT, 10 hours 26 minutes earlier.
Area forecast discussion, Apr 8, 2:00 PM CDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT THU APR 8 1999 UPPER LOW IS NOW OVER SWRN NEBRASKA WITH SFC SYSTEM JUST EAST OVER SC NE. 88D SHOWING RWS/TRWS CONTINUING TO MOVE E ACROSS CWA ALONG AND AHEAD OF WF...BUT MAIN ACTIVITY TO ARRIVE THIS EVENING. STORMS FIRING UP NICELY ALONG DRYLINE OVER EASTERN KS/NE AND STILL PROJECTED TO RAPIDLY MOVE EAST INTO WRN SECTIONS OF C IL BETWEEN 5 AND 7 PM. SPC HAS MOVED HIGH RISK AREA A LITTLE FURTHER W...WHICH IS A GOOD MOVE. SFC ACTIVITY WILL OUTRACE UPPER SYSTEM...THUS AS TRWS APPROACH CWA...MAY SEE SOME WEAKENING AS MAIN ENERGY WILL STILL BE TO THE W AND NW. HOWEVER...WILL STILL ENFORCE WORDING FOR TONIGHT/S ZONES ABOUT SVR POSSIBILITIES. SHOULD SEE AN END TO PCPN OVER MOST OF CWA WITH PASSAGE OF CF AS PLENTY OF DRY AIR MOVG INTO CWA. LOW CLDS AND SOME RW ACTIVITY STILL POSSIBLE OVER NRN SECTIONS DUE TO POSITION OF LOW. PIA 50/64 +3 SPI 52/67 +2 DEC 53/66 +2 CMI 55/65 +2 LWV 58/69 +2 BYRD
In the hours before
Special weather statement, Apr 8, 9:07 PM CDT, 3 hours 19 minutes before
ILZ040-049-090240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 907 PM CDT THU APR 8 1999 ...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 9 PM CDT... AT 900 PM CDT...DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND THE THREAT FOR SEVERE WEATHER HAS ENDED. THEREFORE...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE. FRIEDERS
Special weather statement, Apr 8, 9:07 PM CDT, 3 hours 19 minutes before
ILZ040-049-090240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 907 PM CDT THU APR 8 1999 ...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 9 PM CDT... AT 900 PM CDT...DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND THE THREAT FOR SEVERE WEATHER HAS ENDED. THEREFORE...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE. FRIEDERS
Special weather statement, Apr 8, 10:25 PM CDT, 2 hours 1 minute before
ILZ027>031-036-037-041-042-047-048-050-051-090425- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1025 PM CDT THU APR 8 1999 ...TORNADO WATCH CANCELLED FOR PARTS OF CENTRAL ILLINOIS... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 1 AM HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...KNOX...STARK...MARSHALL...PEORIA...WOODFORD...FULTON... TAZEWELL...MASON...LOGAN...CASS...MENARD...MORGAN AND SANGAMON. MILLER
Local storm report, Apr 8, 11:16 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1116 PM CDT THU APR 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 2 S AVON IL WIND DAMAGE
04/08/99 FULTON HORSE TRAILOR BLOWN
OVER 2.5 MILES SOUTH OF
AVON. FROM COUNTY ESDA.
0830 PM 6 N CANTON IL WIND DAMAGE
04/08/99 FULTON DAMAGE TO
SILOS...BARN...AND A
POLE BLOWN DOWN ON A
PROPANE TANK. OCCURRED
1 MILE EAST OF THE
NORRIS BLACKTOP ABOUT 6
MILES NORTH OF CANTON.
FROM COUNTY ESDA.
0835 PM LONDON MILLS IL WIND DAMAGE
04/08/99 FULTON SEMI-TRUCK BLOWN OVER
NEAR LONDON MILLS ON
ROUTE 116. FROM COUNTY
ESDA.
0853 PM ELMWOOD IL WIND DAMAGE
04/08/99 PEORIA POWER POLE SNAPPED.
FROM SHERIFF.
0857 PM ASHLAND IL TORNADO
04/08/99 CASS POSSIBLE TORNADO
TOUCHDOWN IN SOUTH
TRAILER PARK. 3 MOBILE
HOMES DAMAGED.
FROM ESDA.
0910 PM 8 ESE PLEASANT PLAINS IL WIND DAMAGE
04/08/99 SANGAMON TREES BLOWN DOWN
HALFWAY BETWEEN
PLEASANT PLAINS AND
SPRINGFIELD. FROM ESDA.
1044 PM MAHOMET IL 1 INCH HAIL
04/08/99 CHAMPAIGN FROM ESDA.
GOETSCH/MILLERLocal storm report, Apr 8, 11:16 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1116 PM CDT THU APR 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 2 S AVON IL WIND DAMAGE
04/08/99 FULTON HORSE TRAILOR BLOWN
OVER 2.5 MILES SOUTH OF
AVON. FROM COUNTY ESDA.
0830 PM 6 N CANTON IL WIND DAMAGE
04/08/99 FULTON DAMAGE TO
SILOS...BARN...AND A
POLE BLOWN DOWN ON A
PROPANE TANK. OCCURRED
1 MILE EAST OF THE
NORRIS BLACKTOP ABOUT 6
MILES NORTH OF CANTON.
FROM COUNTY ESDA.
0835 PM LONDON MILLS IL WIND DAMAGE
04/08/99 FULTON SEMI-TRUCK BLOWN OVER
NEAR LONDON MILLS ON
ROUTE 116. FROM COUNTY
ESDA.
0853 PM ELMWOOD IL WIND DAMAGE
04/08/99 PEORIA POWER POLE SNAPPED.
FROM SHERIFF.
0857 PM ASHLAND IL TORNADO
04/08/99 CASS POSSIBLE TORNADO
TOUCHDOWN IN SOUTH
TRAILER PARK. 3 MOBILE
HOMES DAMAGED.
FROM ESDA.
0910 PM 8 ESE PLEASANT PLAINS IL WIND DAMAGE
04/08/99 SANGAMON TREES BLOWN DOWN
HALFWAY BETWEEN
PLEASANT PLAINS AND
SPRINGFIELD. FROM ESDA.
1044 PM MAHOMET IL 1 INCH HAIL
04/08/99 CHAMPAIGN FROM ESDA.
GOETSCH/MILLERSpecial weather statement, Apr 8, 11:54 PM CDT, 32 minutes before
ILZ031-037-038-042>046-052>057-061>063-066>068-071>073-090620- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1154 PM CDT THU APR 8 1999 ...TORNADO WATCH CANCELLED FOR PARTS OF CENTRAL ILLINOIS... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 1 AM HAS BEEN CANCELLED FOR PORTIONS OF CENTRAL ILLINOIS. THE WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1 AM... ...VERMILION...EDGAR...CLARK...CUMBERLAND... JASPER...CRAWFORD...CLAY...RICHLAND...LAWRENCE. GOETSCH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:44 PM CDT | Tornado Warning | ILX | Knox | 46 min |
| Apr 8, 7:47 PM CDT | Tornado Warning | ILX | Scott | 28 min |
| Apr 8, 8:16 PM CDT | Tornado Warning | ILX | Morgan, Scott | 44 min |
| Apr 8, 8:32 PM CDT | Tornado Warning | ILX | Fulton, Knox | 28 min |
| Apr 8, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 48 min |
| Apr 8, 8:56 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 64 min |
| Apr 8, 9:17 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 58 min |
| Apr 8, 9:17 PM CDT | Tornado Warning | ILX | Menard | 28 min |
| Apr 8, 9:29 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 31 min |
| Apr 8, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 37 min |
| Apr 8, 9:41 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 34 min |
| Apr 8, 9:47 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 58 min |
| Apr 8, 10:02 PM CDT | Tornado Warning | ILX | Christian | 28 min |
| Apr 8, 10:13 PM CDT | Tornado Warning | ILX | Macon | 32 min |
| Apr 8, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 47 min |
| Apr 8, 10:32 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 28 min |
| Apr 8, 10:37 PM CDT | Tornado Warning | ILX | Piatt | 23 min |
| Apr 8, 10:47 PM CDT | Tornado Warning | ILX | Champaign | 28 min |
| Apr 8, 10:54 PM CDT | Tornado Warning | ILX | Effingham | 36 min |
| Apr 8, 10:56 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 34 min |
| Apr 8, 11:13 PM CDT | Tornado Warning | ILX | Cumberland | 32 min |
| Apr 8, 11:15 PM CDT | Tornado Warning | ILX | Shelby | 15 min |
| Apr 8, 11:17 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 28 min |
| Apr 8, 11:20 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 25 min |
| Apr 8, 11:30 PM CDT | Tornado Warning | ILX | Coles, Edgar | 30 min |
| Apr 8, 11:33 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 42 min |
| Apr 8, 11:45 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 30 min |
| Apr 8, 11:48 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 27 min |
| Apr 8, 11:52 PM CDT | Tornado Warning | ILX | Edgar | 38 min |
| Apr 9, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.